Communications in Mathematical Sciences

Volume 2 (2004)

Supp. 1

Supplemental Issue 1

Brownian coagulation

Pages: 93 – 101



J. R. Norris (Statistical Laboratory, Centre for Mathematical Sciences, Cambridge, England)


We consider a stochastic particle model for coagulating particles, whose free motion is Brownian, with diffusivity given by Einstein’s law. We present in outline a derivation from this model of a spatially inhomogeneous version of Smoluchowski’s coagulation equation. Some analytic results on existence, uniqueness and mass conservation for the limit equation are also presented.

Full Text (PDF format)